Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi, I'd like to help you with your question.
It sounds like you may benefit greatly from therapy. Medications are meant to help you cope until you can go through therapy and resolve your issues, or at least get to the point that you feel you can cope without them.
The symptoms you describe sound like panic disorder and depression to me. Has your doctor, or anyone, done a full psych eval for you and determined your diagnosis? This is an important first step to being treated appropriately.
Cognative Behavioral therapy (CBT) has proven to be very effective with anxiety treatment. If your doctor can refer you to a therapist, see if you can find one with experience with CBT, although any therapist will have a way to treat your symptoms.
You may also want to see a psychiatrist and get your mediations straightened out. There are many options for people who deal with anxiety and depression. Paxil and Ativan may be good solutions for your situation, but check with your doctor about whether or not you can take those medications.
There is a book that may help you get started. It is called The Anxiety and Phobia Workbook by Edmund Bourne. It is an excellent book on how to deal with symptoms like trouble breathing with anxiety. Amazon.com has the book or your local library may as well.
I hope this has helped you,Kate
I am sorry, I was not clear on what you had asked originally. Thank you for the clarification.
I spoke with a colleague of mine who agreed with me. We both recommend a complete medical re evaluation.
The medication you are originally taking is a trycyclic anti depressant. These are considered a much older class of medications and are typically (although it is possible) not prescribed in combination with the serotonin enhancing medications of which Zoloft is. In most cases, especially with the type of symptoms you are experiencing, a singular use of an SSRI medication combined with an anti anxiety medication such as Alprazolam is used. My colleague indicated that it sounds like your prescribing doctor may be older as this combination has not been used for quite a while. It is never a bad idea to have a second opinion on these medications as the reaction I received when I asked for the consult was one of surprise.
I hope this answers your question,